Thunderstorm Wind, Green
- When
- September 8, 5:22 PM EST
- Where
- Green County, 6 mi SW of Greensburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.200, -85.583
A tree was downed.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 8, 2:05 PM EST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 305 PM EDT FRI SEP 8 2006 .SHORT TERM (TONIGHT-SATURDAY)... SFC HI SITS ACROSS THE KY/TN/VA TRI-STATE REGION...VERY LITTLE PRESSURE GRADIENT...THEREFORE LIGHT TO NEARLY CALM WINDS ACROSS THE REGION. SCTD CU HAS DEVELOPED THIS AFTERNOON AND SHOULD DISSIPATE AS WE LOSE HEATING AFTER SUNSET. TEMPS HAVE TOPPED OUT NEAR OR JUST ABOVE SEASONAL LEVELS(SDF-82 LEX-80 BWG-83) IN THE LOWER TO MIDDLE 80S. A FEW SHOWERS ARE POSSIBLE ACROSS THE SE ZONES THIS LATE AFTERNOON AND EARLY EVENING WHERE A BIT MORE TEXTURE IN THE CU IS FOUND ON THE VIS SAT LOOP. SHORT RANGE MODELS SHOWING LITTLE DISAGREEMENT THROUGH THE NEXT 24 HOURS...WILL FOLLOW CLOSE TO 09Z SREF AND GFS/NAM BLEND. LOOKING AT CURRENT DEWPOINTS...THINK THAT GFS LOWS MAY BE SLIGHTLY TOO COOL...WILL GO CLOSER TO THE METMOS FOR LOW TEMPS OVERNIGHT...WITH A MAV/MET BLEND FOR SATURDAY HIGHS. SFC HI LINGERS NEAR THE SPINE OF THE APP MTNS IN FAR WESTERN VA...LITTLE PRESSURE GRADIENT CONTINUES...WITH NEARLY CALM WINDS AGAIN TONIGHT. CLEAR TO MOSTLY CLEAR SKIES WILL BE FOUND SHORTLY AFTER SUNSET...WITH DECENT RAD COOLING...FOG WILL BE POSSIBLE BUT MAINLY LOCATED ONLY ALONG WATERWAYS AND IN VALLEYS/LOW LYING AREAS. DEWPOINTS ARE SLIGHTLY HIGHER TONIGHT THAN LAST NIGHT...TEMPS MAY BE A DEGREE OR TWO WARMER OVERNIGHT. FLAT FLOW ACROSS THE OHIO VALLEY WILL KEEP WEAK COLD FRONT WELL TO THE NORTH...AS SFC HIGH REMAINS JUST TO THE EAST OF THE REGION. WEAK SOUTHWESTERLY FLOW WILL DEVELOP...ALLOWING FOR SLIGHTLY WARMER TEMPS SATURDAY AS FORECAST SOUNDINGS SHOW A FAIRLY DRY COLUMN ALLOWING FOR COPIOUS AMOUNTS OF SUNSHINE WITH JUST SOME SCTD CU POSSIBLE LATER IN THE AFTERNOON AND H850 TEMPS ABOUT 1C WARMER THAN TODAY. MODELS DO SHOW A VERY LOW CHANCE FOR AN ISOLATED SHOWER OR THUNDERSTORM ACROSS THE SOUTHERN ZONES NEAR THE TN BORDER DURING THE AFTERNOON AND EARLY EVENING...BUT WITH BUFKIT SUGGESTING VERY STRONG CAPPING SEEN AT BOTH LOZ AND BWG AS WARMER AIR ALOFT IS BROUGHT INTO THE REGION FROM THE WEST SOUTHWEST...WILL NOT MENTION AS COVERAGE SHOULD BE LESS THAN 5 PERCENT AT BEST. SCHOTT .LONG TERM (SATURDAY NIGHT-FRIDAY)... USING PRIMARILY A COMBINATION OF 9Z SREF AND 0/6Z NCEP ENS MEAN DATA FOR THE LONG TERM FORECAST. UPPER TROF CURRENTLY OVER CNTRL/SRN ROCKIES IS FCST TO BECOME BETTER DEFINED AS IT HEADS EASTWARD INTO THE MISSOURI RIVER VALLEY ON SUNDAY. PRECIP WATER VALUES WILL INCREASE OVER OUR DISTRICT. SREF DOES SHOW SOME CHC POPS FOR SUN AFTN (20-25% RANGE)...MAINLY OVER SRN KY/BWG VICINITIES. WILL CONTINUE ONGOING DRY FCST FOR NOW WITH DYNAMICS REMAINING WELL TO THE WEST. HOWEVER WOULD NOT BE SURPRISED TO SEE SOME VERY ISLTD DIURNAL -TSRA SUNDAY AFTN WHICH MAY BE MENTIONED IN LATER FORECASTS. TEMPERATURE-WISE...THINK THAT ENS MEAN/GFS-MOS MAX TEMPS ARE WAY TOO COOL SUNDAY...WILL MAINTAIN ONGOING LOW/MID 80S FOR HIGHS...CLOSER TO WARMER NAM-MOS GUIDANCE. BASED ON LATEST NCEP ENS MEAN...UPPER TROF FCST TO MOVE SLOWLY EASTWARD INTO THE MID-MISS RIVER VALLEY ON MONDAY...WITH A PRONOUNCED INVERTED SFC TROF SHOWING UP IN THE ENS MEAN JUST W OF THE MISS RIVER AT 18Z/MON. WITH INCREASING MOISTURE AND DYNAMICAL FOCUSING MECHANISMS GETTING CLOSER TO THE CWA...FEEL 20-30% POPS ARE JUSTIFIED LATE SUN NIGHT-MONDAY-MON NIGHT. WILL GO A LITTLE ABOVE GFS-MOS GUIDANCE FOR HIGHS. TUESDAY AND TUESDAY NIGHT COULD BE A BUSY PERIOD WX WISE AS UPPER TROF AND ASSOC SFC REFLECTION PASS THROUGH THE LMK CWA. WILL INCREASE POPS TO 40% FOR THIS PERIOD. FCST CAPE/SHEAR COMBINATIONS ARE ONLY SLIGHTLY SUGGESTIVE OF SVR POTENTIAL AT THIS TIME...WITH CAPE BEING THE LIMITING FACTOR...HOWEVER THIS WILL HAVE TO BE WATCHED AS WE GET CLOSER TO TUESDAY. UPPER TROF STILL IN THE AREA ON WEDNESDAY...SO AT LEAST A SLIGHT CHANCE OF SHRA WILL BE FORECAST. THURSDAY-FRIDAY IN THE WAKE OF UPPER TROF...ENS MEAN SHOWING COOLER/DRIER AIRMASS OVERSPREADING THE REGION...THOUGH 850MB TEMPS REMAIN WITHIN 1 STD DEVIATION OF NORMAL. ENS-MOS TEMPS FOR THURS-FRI SHOWING VERY LOW SPREADS...SO WILL STICK CLOSE TO THE MEAN. LARGE SCALE UPPER TROF DEVELOPING IN THE WRN CONUS BY DAY 7...THIS WILL LIKELY HAVE IMPLICATIONS FOR OUR WX LATE NEXT WEEK INTO THE WEEKEND. CS && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT FRI SEP 8 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-090830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 340 PM EDT FRI SEP 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED SHOWER OR THUNDERSTORM MAY OCCUR ACROSS PORTIONS OF SOUTH CENTRAL KENTUCKY...A STRONG STORM CONTAINING A PERIOD OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND OCCASIONAL DEADLY LIGHTNING MAY ACCOMPANY ANY STORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM LATE SUNDAY NIGHT THROUGH TUESDAY NIGHT AS A WEATHER DISTURBANCE APPROACHES AND MOVES THROUGH THE AREA. AT THIS TIME...THE MOST NUMEROUS SHOWERS AND STORMS ARE FORECAST TO OCCUR TUESDAY AND TUESDAY NIGHT...WITH A FEW STRONG THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ABS/CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 357 PM EDT FRI SEP 8 2006 KYZ063-082030- HART- 257 PM CDT FRI SEP 8 2006 ...STRONG STORM JUST TO THE NORTHEAST OF NOLIN LAKE... AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF MUNFORDVILLE...OR 31 MILES NORTHEAST OF BOWLING GREEN...AND MOVING NORTHEAST AT 5 TO 10 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE JUST WEST OF PRICEVILLE BY 315 PM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 422 PM EDT FRI SEP 8 2006 KYZ062-082045- EDMONSON- 322 PM CDT FRI SEP 8 2006 ...STRONG STORMS CONTINUE ACROSS NORTHERN EDMONSON COUNTY OVER NOLIN RIVER LAKE... AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF BROWNSVILLE...OR 25 MILES NORTHEAST OF BOWLING GREEN...AND MOVING EAST AT 10 MPH. FREQUENT DEADLY LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE. GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. WITH THE SLOW MOVEMENT OF THIS STORM...EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 431 PM EDT FRI SEP 8 2006 KYZ063-082100- HART- 331 PM CDT FRI SEP 8 2006 ...STRONG STORMS ACROSS HART COUNTY... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MUNFORDVILLE...OR 36 MILES NORTHEAST OF BOWLING GREEN...AND MOVING SOUTHEAST AT 10 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...REDUCING VISIBILITIES TO LESS THAN ONE MILE...HAIL UP TO THE SIZE OF DIMES...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 536 PM EDT FRI SEP 8 2006 KYZ064-082200- GREEN- 436 PM CDT FRI SEP 8 2006 ...STRONG STORM MOVING TOWARDS CENTRAL GREEN COUNTY... AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF GREENSBURG...OR 4 MILES NORTH OF MONROE. THIS STORM WAS MOVING EAST AT 15 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... JUST SOUTH OF SUMMERSVILLE BY 445 PM CDT NEAR GREENSBURG BY 459 PM CDT. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 603 PM EDT FRI SEP 8 2006 KYZ064-082230- GREEN- 503 PM CDT FRI SEP 8 2006 ...STRONG STORM CONTINUES ACROSS CENTRAL GREEN COUNTY... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF GREENSBURG...OR 36 MILES WEST OF LIBERTY...AND MOVING EAST AT 15 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR GREENSBURG BY 515 PM CDT. 5 MILES SOUTH OF BLACK GNAT BY 520 PM CDT. JSD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM EDT FRI SEP 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 W GREENSBURG 37.26N 85.59W
09/08/2006 E0.25 INCH GREEN KY EMERGENCY MNGR
&&
RLThe Louisville radar (KLVX), 92 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
A tree was downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531073, 5531074.